South Carolina, 2011Damaging Winds in South Carolina, September 27 to 28, 2011
September 27 to 28, 2011 · NWS CHS · 7 events in 4 counties and zones
A short wave trough rounded the southern periphery of a deep closed low over the Great Lakes and as it pushed into a highly unstable airmass and interacted with the sea breeze, resulted in scattered thunderstorm development across southern South Carolina and southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short wave trough rounded the southern periphery of a deep closed low over the Great Lakes and as it pushed into a highly unstable airmass and interacted with the sea breeze, resulted in scattered thunderstorm development across southern South Carolina and southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Sep 27, 3:07 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 27, 3:07 PM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT TUE SEP 27 2011
.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL LINGER OVER OR NEAR THE AREA
THROUGH MID WEEK...BEFORE A COLD FRONT APPROACHES THE REGION LATE
IN THE WEEK. A COOLER AND DRIER AIR MASS WILL PUSH INTO THE REGION
BEHIND THE FRONT DURING THE WEEKEND AND PERSIST INTO EARLY NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CURRENTLY...REGIONAL RADAR IMAGERY SHOWS AN AREA OF THUNDERSTORMS
DEVELOPING ACROSS CENTRAL GA ALONG A REMNANT OUTFLOW BOUNDARY
FROM MORNING CONVECTION. THIS FEATURE SHOWS UP WELL ON WATER VAPOR
IMAGERY AS A SHORTWAVE AND VORT MAX MOVING EASTWARD AROUND THE
SOUTHERN PERIPHERY OF THE LARGE UPPER LOW CENTERED OVER THE
SOUTHERN PORTION OF LAKE MICHIGAN. OPERATIONAL MODELS HANDLE THIS
AREA OF CONVECTION AND SHORTWAVE ENERGY DIFFERENTLY...AND THE
HOURLY RUNS OF THE HRRR SEEM TO HAVE THE BEST HANDLE ON THE
CURRENT SITUATION. IT LOOKS LIKE THE MAIN PART OF THIS FEATURE
WILL BEGIN MOVING INTO THE FAR WESTERN PORTION OF THE CWA AROUND
22Z...6PM EDT...AND PUSH EASTWARD ACROSS THE FORECAST AREA. ITS
HARD TO SAY AT THIS POINT WHAT KIND OF COVERAGE WILL RESULT AND I
HAVE PAINTED IN SOME 40 POP ACROSS THE SE GA ZONES AND TRACK THIS
EASTWARD THROUGH THE EVENING. BASED ON THE 16Z HRRR...IT LOOKS
LIKE THE CONVECTION WILL DIMINISH AS IT MOVES EASTWARD ACROSS THE
FORECAST AREA AS IT WILL MISS PEAK HEATING. THE SPC MESOANALYSIS
PAGE SHOWS SOME MODERATE TO HIGH VALUES OF DCAPE ACROSS THE AREA
AHEAD OF THE APPROACHING THUNDERSTORMS...SO THERE IS SOME THREAT
OF ISOLATED STRONG TO SEVERE STORMS CAPABLE OF PRODUCING STRONG
DAMAGING WIND GUSTS.
THEN...HEADING INTO THE OVERNIGHT THERE IS VIRTUALLY NO CHANGE IN
THE LARGE SCALE PATTERN. THE UPPER LOW TO THE NW WILL BE NEARLY
STATIONARY AND THE CONVECTIVELY INDUCED SHORTWAVE WILL BE THE ONLY
REAL FEATURE OF INTEREST. I HAVE ADDED CHANCE POPS OVER THE
COASTAL WATERS WHERE THE BETTER INSTABILITY WILL BE THROUGH
WEDNESDAY MORNING. LOWS WILL FALL INTO THE UPPER 60S FURTHER
INLAND...AND LOW 70S NEAR THE BEACHES. I HAVE ADDED A PATCH FOG
MENTION TO THE SE GA AREA AND BORDERING SC ZONES WITH LINGERING
HIGH BOUNDARY LAYER MOISTURE IN PLACE.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A CLOSED UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER THE OHIO
VALLEY ON WEDNESDAY...BEFORE WEAKENING AS IT GRADUALLY LIFTS
NORTHEAST INTO THE GREAT LAKES REGION WEDNESDAY NIGHT. MEANWHILE...A
SURFACE TROUGH WILL REMAIN IN PLACE INLAND OF THE FORECAST AREA MOST
OF THE DAY...BEFORE SHIFTING TOWARD THE COAST LATE. DEEP
MOISTURE...SHORT WAVE ENERGY PASSING ALOFT WITHIN THE BASE OF THE
UPPER LEVEL LOW...AND MESOSCALE BOUNDARY INTERACTIONS WILL SUPPORT A
CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MAINLY
WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. A CONTINUED WARM
SOUTHERLY FLOW AHEAD OF THE TROUGH WILL SUPPORT HIGH TEMPERATURES
ABOVE NORMAL ONCE AGAIN WITH UPPER 80S PREDOMINANT ACROSS MOST OF
THE AREA. A SLIGHT COOLING TREND WILL START TO TAKE PLACE WEDNESDAY
NIGHT AS CLEARING BEGINS TO DEVELOP AS THE FLOW SHIFTS OFFSHORE.
THE UPPER LOW WILL OPEN UP INTO A TROUGH ON THURSDAY AS IT LIFTS
NORTHEAST INTO NEW ENGLAND AND EVENTUALLY GETS ABSORBED BY ANOTHER
LOW DROPPING ACROSS THE GREAT LAKES REGION. A WEAK COLD FRONT
ASSOCIATED WITH THE WEAKENING UPPER LEVEL TROUGH WILL SWING THROUGH
THE AREA ON THURSDAY...USHERING IN A DRIER AIRMASS WITHIN A WESTERLY
FLOW. THERE IS A LOW PROBABILITY FOR SHOWERS NEAR THE IMMEDIATE
COAST THURSDAY MORNING...BUT OVERALL CLEARING AND RAIN FREE
CONDITIONS ARE EXPECTED DURING THE DAY. HIGHS ON THURSDAY WILL
REMAIN ABOVE NORMAL...GENERALLY IN THE UPPER 80S...WITH A DOWNSLOPE
FLOW BECOMING MORE OF A FACTOR THAN THE WEAK COLD AIR ADVECTION
ALOFT. TEMPERATURES THURSDAY NIGHT WILL DROP SLIGHTLY BELOW NORMAL
WITH GOOD RADIATIONAL COOLING CONDITIONS EXPECTED.
UPPER LEVEL TROUGHING WILL EXPAND SOUTHWARD ACROSS THE EASTERN U.S.
ON FRIDAY...WHILE AT THE SURFACE A REINFORCING COLD FRONT APPEARS TO
APPROACH FROM THE NORTHWEST. LIMITED MOISTURE WILL KEEP RAIN FREE
CONDITIONS IN PLACE ON FRIDAY. A LACK OF ANY SIGNIFICANT COLD AIR
ADVECTION WILL ALSO KEEP TEMPERATURES ABOVE NORMAL BUT SLIGHTLY
COOLER THAN PREVIOUS DAYS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NUMERICAL MODELS SHOW RATHER STRONG DYNAMICS ON SATURDAY...AS THE
ELONGATED UPPER TROUGH CROSSES THE EAST COAST. COLD AND DRY HIGH
PRESSURE WILL MAKE A STRONGER PUSH SOUTHEAST INTO THE
REGION...INITIATING ROBUST COLD ADVECTION ACROSS THE MID ATLANTIC
AND SOUTHEAST STATES. WHETHER THIS DEVELOPMENT COULD BE CONSIDERED
ANOTHER FRONTAL PASSAGE IS STILL UNCERTAIN...HOWEVER THE MOST
CONSIDERABLE TEMPERATURE CHANGE IS EXPECTED TO OCCUR OVER THE
WEEKEND. HIGH TEMPERATURES COULD BE SUPPRESSED IN THE 70S WITHIN
NORTH/NORTHEAST FLOW AND UNDER ABUNDANT SUNSHINE. BELOW NORMAL LOW
TEMPERATURES IN THE 50S BOTH SATURDAY AND SUNDAY NIGHT WILL BE
THE COMBINED RESULT OF COLD ADVECTION AND DECENT RADIATIONAL
COOLING UNDER CLEAR SKIES AND DIMINISHING NOCTURNAL WINDS.
COLD ADVECTION WILL DIMINISH MONDAY AND TUESDAY AS THE CENTER OF
HIGH PRESSURE SHIFTS DIRECTLY OVER THE REGION. THIS WILL ALLOW
TEMPERATURES TO MODERATE SLIGHTLY...WHILE STILL REMAINING A
DEGREE OR TWO BELOW SEASONAL NORMALS. RAIN FREE WEATHER IS
EXPECTED TO CONTINUE INTO EARLY NEXT WEEK.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
OVERALL...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT BOTH KSAV AND
KCHS THROUGH THE TAF PERIOD. THIS AFTERNOON AND EVENING...I STILL
HAVE NOT INCLUDED ANY MENTION OF SHOWERS OR STORMS AS COVERAGE
AROUND THE SITES IS EXPECTED TO BE PRETTY LOW. HOWEVER...WILL
CONTINUE THE CB THROUGH THE EVENING. WINDS WILL TURN MORE
SOUTHERLY AFTER THE PASSAGE OF THE SEA BREEZE BUT GENERALLY LESS
THAN 10 KTS. OVERNIGHT...THERE IS AT LEAST SOME POSSIBILITY FG AND
STRATUS WITH THE CONTINUED HIGH BOUNDARY LAYER MOISTURE. MODEL
GUIDANCE IS A BIT MIXED AND GIVEN THE CONDITIONS FROM LAST NIGHT I
HAVE DECIDED TO JUST HINT AT SOME MVFR LEVEL CLOUDS AT BOTH SITES
STARTING IN THE EARLY MORNING HOURS FOR NOW.
EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CIGS/VSBYS WILL
BE POSSIBLE AT TIMES THROUGH THURSDAY MORNING DUE TO ISOLATED TO
SCATTERED SHRA/TSRA DURING THE AFTERNOON/EVENING HOURS AND LATE
NIGHT/EARLY MORNING FOG/STRATUS. OTHERWISE...VFR CONDITIONS SHOULD
PREVAIL.
&&
.MARINE...
TONIGHT THE PRESSURE PATTERN ACROSS THE WATERS WILL REMAIN FAIRLY
WEAK...FAVORING S TO SW WINDS AROUND 10 KTS. SEAS HAVE DECREASED
OVER THE LAST 24 HOURS OR SO...THOUGH THERE IS STILL A SWELL
COMPONENT AROUND 5 FT AND 11 SECONDS BEYOND 20 NM. THE SCA FOR THE
OUTER GA WATERS WILL BE ALLOWED TO EXPIRE AS EXPECTED. SWELL WILL
BE PERSISTENT THROUGHOUT THE OVERNIGHT BUT ON THE DECREASING TREND
TO AROUND 4 FT AND 10 SECONDS BY WEDNESDAY MORNING.
SOUTH TO SOUTHWEST FLOW WILL PREVAIL ON WEDNESDAY...THEN VEER TO THE
WEST ON THURSDAY AS A COLD FRONT SHIFTS INTO THE REGION. MODERATE
WEST FLOW WILL PREVAIL THROUGH FRIDAY...UNTIL A SECONDARY COLD
FRONT INITIATES STRONG COLD ADVECTION ACROSS THE REGION THROUGH
THE WEEKEND. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY
LEVELS THROUGH AT LEAST FRIDAY. ONCE STRONG HIGH PRESSURE BUILDS
FROM THE NORTHWEST AND PUSHES THE COLDER AIR MASS INTO THE FORECAST
AREA LATE FRIDAY INTO SATURDAY...WINDS WILL QUICKLY VEER TO THE
NORTH/NORTHEAST AND SURGE DOWN THE COAST. SMALL CRAFT ADVISORIES MAY
BE NEEDED FOR PORTIONS OF THE WATERS DURING THIS PERIOD FOR BOTH
WINDS AND SEAS.
RIP CURRENTS...A MODERATE RISK FOR RIP CURRENTS WILL BE MAINTAINED
FOR ALL BEACHES WEDNESDAY DUE TO ONGOING TIDAL AND LUNAR INFLUENCES
AS WELL AS A PERSISTENT 3 FT/9-11 SECOND SWELL.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES WILL CONTINUE THROUGHOUT THE WEEK...AND
AIDED BY OCCASIONAL INCREASES IN ONSHORE WINDS AND A LITTLE HIGHER
THAN NORMAL SURF...SHALLOW COASTAL FLOODING IS POSSIBLE...ESPECIALLY
ALONG THE SOUTH CAROLINA COAST.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
BSH/JAQ
Hazardous weather outlook, Sep 27, 3:06 PM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT TUE SEP 27 2011
AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-281000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
406 PM EDT TUE SEP 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ117-119-139-141-SCZ048>051-281000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
406 PM EDT TUE SEP 27 2011
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH WEDNESDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE THROUGH THE WEEK
ACROSS NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA.
COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 27, 4:57 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG REIDSVILLE 32.09N 82.12W
09/27/2011 TATTNALL GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED POWERLINES DOWN IN REIDSVILLE.
&&
EVENT NUMBER CHS1100969
DPBSpecial weather statement, Sep 27, 4:58 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT TUE SEP 27 2011
GAZ099-100-272230-
BULLOCH-CANDLER-
558 PM EDT TUE SEP 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 630 PM EDT...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OLIFFTOWN...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GEORGIA SOUTHERN...HOPEULIKIT...PORTAL...PULASKI...REGISTER...
STATESBORO AND WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3253 8215 3256 8209 3256 8207 3255 8203
3258 8202 3249 8173 3232 8175 3241 8211
3249 8218
TIME...MOT...LOC 2158Z 265DEG 22KT 3256 8208Local storm report, Sep 27, 5:17 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 4 ESE MILLEN 32.79N 81.88W
09/27/2011 E0.75 INCH JENKINS GA PUBLIC
THE PUBLIC REPORTED PENNY SIZE HAIL.
&&
EVENT NUMBER CHS1100970
DPBSpecial weather statement, Sep 27, 5:20 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT TUE SEP 27 2011
SCZ044-045-272245-
DORCHESTER-INLAND BERKELEY-
620 PM EDT TUE SEP 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 645 PM EDT...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HARLEYVILLE...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...HARLEYVILLE AND INDIAN FIELD...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3316 8011 3310 8054 3328 8059 3330 8049
3328 8047 3326 8043 3327 8037 3328 8035
3327 8030 3330 8026 3337 8024 3339 8018
TIME...MOT...LOC 2220Z 259DEG 9KT 3321 8047Special weather statement, Sep 27, 5:38 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 PM EDT TUE SEP 27 2011
SCZ043-044-272315-
DORCHESTER-INLAND COLLETON-
638 PM EDT TUE SEP 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 715 PM EDT...
AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SIDNEY TO 6 MILES
SOUTHWEST OF WALTERBORO...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE...GIVHANS FERRY STATE PARK...RIDGEVILLE...ROUND O AND
WALTERBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3313 8029 3282 8042 3279 8083 3308 8059
TIME...MOT...LOC 2238Z 236DEG 17KT 3305 8053 3285 8074
Local storm report, Sep 27, 5:51 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG SYLVANIA 32.75N 81.64W
09/27/2011 SCREVEN GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED ONE TREE DOWN ON TORRINGTON
ROAD.
&&
EVENT NUMBER CHS1100971
DPBThunderstorm Wind, Hampton
- When
- September 27, 6:04 PM EST to 6:05 PM EST
- Where
- Hampton County, 0.69 mi N of Brunson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.930, -81.180
Law Enforcement reported 1 tree down on Broad Road, 1 mile North Northeast of Brunson.
Thunderstorm Wind, Colleton
- When
- September 27, 6:09 PM EST to 6:10 PM EST
- Where
- Colleton County, 4.16 mi SW of Walterboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.850, -80.690
Law Enforcement reported 1 tree down near the intersection of Great Swamp Road and Hendersonville Highway, 4 miles South-Southwest of Walterboro.
Thunderstorm Wind, Dorchester
- When
- September 27, 6:13 PM EST to 6:14 PM EST
- Where
- Dorchester County, 1.87 mi WNW of Dorchester
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 33.140, -80.410
A public source reported several large tree branches down along Highway 78, 1 mile West Northwest of Dorchester.
Thunderstorm Wind, Dorchester
- When
- September 27, 7:02 PM EST to 7:03 PM EST
- Where
- Dorchester County, 5.53 mi S of Givhans
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.940, -80.330
Law Enforcement reported 1 tree down on Clubhouse Road, near Highway 17A, 5 miles West-Southwest of Slands Bridge.
Thunderstorm Wind, Dorchester
- When
- September 27, 7:11 PM EST to 7:12 PM EST
- Where
- Dorchester County, 0.9 mi NW of St George
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.190, -80.580
Dorchester County Warning Point reported 1 tree down in Saint George.
Thunderstorm Wind, Colleton
- When
- September 27, 7:12 PM EST to 7:13 PM EST
- Where
- Colleton County, 1.8 mi NE of Cottageville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.950, -80.460
Law Enforcement reported 1 tree down near the intersection of Pierce Road and Skipper Drive, 2 miles Northeast of Cottageville.
Thunderstorm Wind, Beaufort
- When
- September 28, 1:44 AM EST to 1:45 AM EST
- Where
- Beaufort County, 0.58 mi W of Beaufort
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.430, -80.690
Beaufort County 911 Center reported 1 tree down on Waight Street in Beaufort.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and Lightning Strike in Arizona, September 27, 201112 injured · $205,000 · 2 events
- Hail and Damaging Winds in Georgia, September 27, 2011$182,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Mississippi, September 27 to 28, 2011$56,000 · 1 in hail · 11 events
- Flash Flooding and Flooding in Pennsylvania, September 27 to 29, 2011$35,000 · 20 events
- Hail and Damaging Winds in Texas, September 27, 2011$60,000 · 1 in hail · 7 events
- Flash Flooding and Flooding in New York, September 27 to 29, 2011$20,000 · 50 kt wind · 8 events
- Flood in Ohio, September 27 to 28, 2011$25,000 · 1 event
- Lightning Strike in Arkansas, September 27, 2011$25,000 · 1 event
- Hail and Damaging Winds in South Carolina, September 27, 20112 in hail · 12 events
- Hail and Damaging Winds in Georgia, September 27 to 28, 2011$5,000 · 1 in hail · 9 events
- Flash Flooding in Pennsylvania, September 27, 20117 events
- Drought in Texas, September 27 to 30, 20114 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347457, 347458, 347459, 347460, 347461, 347462, 347463.